Alert archive / Texas / Fire Weather Watches in 2014

Fire Weather Watch 21, NWS Midland/Odessa, TX

April 1, 201419 counties in Texas

NWS Midland/Odessa, TX issued this fire weather watch at Apr 1, 2014, 9:06 PM CDT for 19 counties in Texas. It took effect at Apr 3, 2014, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 9:06 PM CDT (02:06 UTC)
In effect from
Apr 3, 2014, 10:00 AM CDT
Expired
Apr 2, 2014, 2:50 PM CDT
In force
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4461 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS84 KMAF 020206 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
906 PM CDT TUE APR 1 2014

...RED FLAG WARNING IN EFFECT UNTIL WEDNESDAY EVENING FOR MINIMUM
RH OF 5 TO 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH AND EXTREME
FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...

...FIRE WEATHER WATCH IS IN EFFECT FOR ALL AREAS THURSDAY FOR
MINIMUM RH NEAR 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH AND
EXTREME FIRE DANGER...

.WINDS ABOVE 20 MPH AND RH/S BELOW 15 PERCENT WILL COMBINE WITH
CURED GRASSES TO RESULT IN EXTREME FIRE DANGER INTO THIS EVENING...
AND MORE SPORADICALLY OVERNIGHT ACROSS SOUTHEAST NEW MEXICO AND THE
GUADALUPE MOUNTAINS. ON WEDNESDAY MORNING...CRITICAL FIRE WEATHER
CONDITIONS COULD BE ONGOING IN THE GUADALUPE MOUNTAINS...WHILE THE
SOUTHEAST NEW MEXICO PLAINS WILL SEE THESE CONDITIONS DEVELOP BY
LATE MORNING. A PERSISTENT BAND OF STRONG WINDS ALOFT WILL REMAIN
ACROSS THE AREA AND ABOVE NORMAL TEMPERATURES WILL HELP KEEP MINIMUM
RH/S LOW. SOUTHEAST NEW MEXICO WILL SEE VERY WINDY CONDITIONS WEDNESDAY
AFTERNOON INCREASING THE POTENTIAL FOR FIRES.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS FOR THURSDAY AS
STRONG WINDS RAKE THE AREA. ACROSS THE PARTS OF THE BASIN...ESPECIALLY
IN THE EAST HIGH IMPACT FIRE WEATHER IS BECOMING INCREASINGLY LIKELY.
THE WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN
ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY 
DANGEROUS FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS
IS ADVISED.

FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON
AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED.

NMZ114-115-TXZ258-021415-
/O.NEW.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
/O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
806 PM MDT TUE APR 1 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT WEDNESDAY
FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR 
MINIMUM RH OF 5 TO 10 PERCENT...20 FT WINDS OF 20 TO 40 MPH...AND 
EXTREME FIRE DANGER...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO 
PLAINS FOR MINIMUM RH NEAR 10 PERCENT...20 FT WINDS OF 25 TO 45 MPH...AND 
EXTREME FIRE DANGER.....

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* WIND...WEDNESDAY SOUTHWEST TO WEST 20 TO 45 MPH. HIGHER GUSTS.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER...EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH TALL
GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY
INTO DANGEROUS...WIND-DRIVEN WILDFIRES.


&&

$$

TXZ045>048-050>053-057>063-067>070-074-075-079>082-021415-
/O.NEW.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
906 PM CDT TUE APR 1 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR ALL AREAS FOR MINIMUM RH OF NEAR 10 PERCENT...
20 FT WINDS OF 20 TO 40 MPH...AND EXTREME FIRE DANGER......

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* WIND...WEST 20 TO 40 MPH...HIGHER GUSTS.

* HUMIDITY...NEAR 10 PERCENT.

* FIRE DANGER...EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION.
STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT
THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE SPREAD.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
726 
WWUS84 KMAF 021005
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR
LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT
OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN AND
THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15
PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST
TEXAS AND SOUTHEAST NEW MEXICO...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS MORNING
IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. A PERSISTENT
BAND OF STRONG WINDS ALOFT WILL REMAIN ACROSS THE AREA AND ABOVE NORMAL
TEMPERATURES WILL HELP KEEP MINIMUM RH/S LOW. SOUTHEAST NEW MEXICO WILL
SEE VERY WINDY CONDITIONS WEDNESDAY AFTERNOON INCREASING THE POTENTIAL
FOR FIRES. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP SOUTH INTO VAN HOREN AND THE HIGHWAY 54 CORRIDOR...AND THE
DAVIS AND APACHE MOUNTAINS...BY LATE MORNING...AND EXTENDING THROUGH
THIS EVENING.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS FOR THURSDAY AS
STRONG WINDS RAKE THE AREA. ACROSS THE PARTS OF THE BASIN...ESPECIALLY
IN THE EAST...HIGH IMPACT FIRE WEATHER IS BECOMING INCREASINGLY LIKELY.
WEATHER PATTERNS LIKE THE ONE EXPECTED ON THURSDAY HAVE BEEN ASSOCIATED
WITH BIG FIRE DAYS IN THE PAST. THIS IS POTENTIALLY A VERY DANGEROUS
FIRE WEATHER SITUATION. EXTRA CAUTION AND PREPAREDNESS IS ADVISED.

FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS SEASON
AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED.

TXZ057-074-022215-
/O.EXB.KMAF.FW.W.0027.140402T1500Z-140403T0300Z/
/O.CON.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
505 AM CDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 
PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN HORN 
AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE MOUNTAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY 
OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN 
HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE 
MOUNTAINS...

* WIND...TODAY...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH. BELOW
  5000 FEET...SOUTHWEST 20 TO 30 MPH. THURSDAY...WEST 30 TO 40
  MPH ABOVE 5000 FEET...WEST 25 TO 35 MPH BELOW 5000 FEET.

* HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION.
STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT
THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE SPREAD.

&&

$$

NMZ114-115-TXZ258-022215-
/O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/
/O.CON.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
405 AM MDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR 
LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE 
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE 
DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO 
PLAINS...

* WIND...TODAY...ABOVE 6000 FEET...SOUTHWEST 25 TO 35 MPH
  INCREASING TO 35 TO 45 MPH IN THE AFTERNOON. BELOW 6000
  FEET...SOUTHWEST 20 TO 30 MPH INCREASING TO 30 TO 40 MPH IN THE
  AFTERNOON. THURSDAY...WEST 30 TO 40 MPH.

* HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE
THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-058>063-067>070-075-079>082-022215-
/O.CON.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
505 AM CDT WED APR 2 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE 
DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

* WIND...ABOVE 5000 FEET...WEST 20 TO 25 MPH INCREASING TO 25 TO
  35 MPH IN THE AFTERNOON. BELOW 5000 FEET...WEST 25 TO 35 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION.
STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT
THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE SPREAD.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
990 
WWUS84 KMAF 021950
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR
LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...

...RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 10 PM CDT THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10
PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE
MOUNTAINS...

...RED FLAG WARNING IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY
OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR
WEST TEXAS AND SOUTHEAST NEW MEXICO...

.STRONG WESTERLY WINDS WILL CONTINUE CRITICAL FIRE WEATHER
CONDITIONS IN THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS INTO THIS EVENING. WINDS WILL SUBSIDE
AND HUMIDITIES INCREASE SLIGHTLY OVERNIGHT...BUT EVEN STRONGER
WESTERLY WINDS ARE EXPECTED ACROSS THE ENTIRE AREA THURSDAY
LEADING TO ANOTHER CRITICAL...OR PERHAPS EVEN EXTREMELY CRITICAL
FIRE WEATHER DAY. WEATHER PATTERNS LIKE THE ONE EXPECTED ON
THURSDAY HAVE BEEN ASSOCIATED WITH BIG FIRE DAYS IN THE PAST. THIS
IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION. EXTRA
CAUTION AND PREPAREDNESS IS ADVISED.

FUELS THIS WEEK WILL BE THE DRIEST THEY HAVE BEEN THUS FAR THIS
SEASON AND THE POTENTIAL FOR SIGNIFICANT FIRES HAS INCREASED.

NMZ114-115-TXZ258-030800-
/O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
/O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/
/O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
150 PM MDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 PERCENT OR 
LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE 
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY FOR
20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR
LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...TODAY...ABOVE 6000 FEET...35 TO 45 MPH. BELOW 6000
  FEET...SOUTHWEST 30 TO 40 MPH. THURSDAY WEST 35 TO 45 MPH.

* HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...8 TO 15 
  PERCENT. 

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE
THROUGH TALL GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-030800-
/O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
/O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/
/O.CON.KMAF.FW.W.0027.000000T0000Z-140403T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
250 PM CDT WED APR 2 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 10 
PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR VAN 
HORN AND THE HIGHWAY 54 CORRIDOR...AND THE DAVIS AND APACHE 
MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME 
FIRE DANGER FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE 
DAVIS AND APACHE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...TODAY...ABOVE 5000 FEET...SOUTHWEST 25 TO 35 MPH. BELOW
  5000 FEET...SOUTHWEST 20 TO 30 MPH. THURSDAY...WEST 30 TO 40
  MPH ABOVE 5000 FEET...WEST 25 TO 35 MPH BELOW 5000 FEET.

* HUMIDITY...TODAY...5 TO 10 PERCENT. THURSDAY...10 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION.
STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT
THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE SPREAD.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-058>063-067>070-075-079>082-030800-
/O.UPG.KMAF.FW.A.0021.140403T1500Z-140404T0300Z/
/O.NEW.KMAF.FW.W.0028.140403T1500Z-140404T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
250 PM CDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR 20 FOOT WINDS OF 20 MPH OR 
MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME 
FIRE DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST 25 TO 35 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* FIRE DANGER...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS POTENTIALLY A VERY DANGEROUS FIRE WEATHER SITUATION.
STRONG WINDS AND LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT
THE ONGOING AND VERY DRY FUELS...WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR RAPID FIRE SPREAD.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 1, 6:33 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 1, 6:33 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT Tue Apr 1 2014

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Dryline will retreat wwd this evening and turn winds back to s at
MAF/FST and gusty. Any storm development is excpected to be well
east. Winds will turn back sw-w Wed and increase to 15-25kts with
the stronger winds expected at CNM/HOB.

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT Tue Apr 1 2014/

DISCUSSION...

Warm temperatures are again present this afternoon with highs today
expected to be similar to yesterday.  Winds are from the south to
southwest with a surface trough present across eastern New Mexico
and West Texas.  A dryline has setup across the eastern Permian
Basin and Lower Trans Pecos.  Thunderstorms will be possible later
this afternoon and into the evening hours along and east of the
dryline.  The dryline is expected to retreat further west during the
overnight hours so a slight chance of showers and thunderstorms has
been extended further westward for tonight.  If any storms develop,
they have the potential to become strong with hail, gusty winds, and
brief heavy rainfall.  The best chance for strong storms will be
across Terrell County and the Lower Trans Pecos where 0-3 km bulk
shear and surface CAPE values will be more favorable.

Winds will become elevated out of the southwest and west on
Wednesday as the dryline and associated showers and thunderstorms
move eastward out of the CWA.  An upper level trough over the
western conus will progress eastward on Wednesday toward the
region.  Upper level winds associated with this approaching trough
will mix down to the surface during the day Wednesday and create
strong winds in the Guadalupe Mountains and surrounding plains.
Winds are expected to reach high wind criteria on Wednesday in the
Guadalupe Mountains so a High Wind Warning is in effect.  Winds may
reach wind advisory criteria across southeast New Mexico and the Van
Horn and Highway 54 Corridor area but due to uncertainty, a wind
advisory was not issued at this time. Temperatures will still be
warm on Wednesday but are expected to be slightly cooler than on
Tuesday.

On Thursday, the upper level trough will pass to the north
of the area with the base of the trough passing over the CWA.  A
strong upper level jet associated with this trough will pass
directly over the area allowing for the strong winds to mix down to
the surface.  This will allow for the strongest winds to occur on
Thursday afternoon with the Guadalupe Mountains again experiencing
highs winds and the surrounding plains possibly experiencing wind
advisory level winds.  A High Wind Warning is in effect for the
Guadalupe Mountains from Wednesday morning through the day Thursday
although winds may weaken below criteria Thursday morning.
Temperatures on Thursday will cool to around normal values as a
Pacific front moves into the area.

As the upper trough continues to move eastward, a cold front will
move into the area from the north Thursday evening.  This wind
direction change will allow for the high winds in the Guadalupe
Mountains to come to an end.  Temperatures for Friday will be
slightly below normal values with surface winds coming back around
to the southeast by Friday afternoon.  Another upper level trough is
expected to approach the region on Saturday.  Added in a slight
chance of thunderstorms across the far east and northeast CWA
Saturday afternoon and evening as a dryline appears to develop
across the area.  The ECMWF is more aggressive with the precipitation
than the GFS on Saturday.  Temperatures for the extended forecast
are expected to remain cool as the upper level trough moves eastward
although this is highly uncertain as the upper air pattern diverges
between the ECMWF and the GFS.  The GFS has the upper trough to the
east of the region by next Monday while the ECMWF has another
portion of the upper trough passing over the region with
precipitation developing across the area.

FIRE WEATHER...

Critical fire weather conditions will continue over the Guadalupe
Mountains and southeast New Mexico Plains this afternoon.  These
conditions will persist in the Guadalupe Mountains into the evening,
and perhaps overnight in a few locations.  20 foot winds should
decrease over the southeast New Mexico Plains this evening, but a
few locations could see sporadic stronger winds overnight.  Recovery
will be poor along and west of a Hobbs to Big Bend line so will
continue the Red Flag Warning through the night over the Guadalupe
Mountains and southeast New Mexico Plains.

Winds will increase more areawide late Wednesday morning and
definitely Wednesday afternoon.  Since above normal temperatures are
expected again, and RH/s will drop to 5-10% areawide, the Red Flag
Warning will remain in effect over the Guadalupes and SE NM Plains.
It appears 20 foot winds will be close to 20 mph over portions of
the northern Permian Basin, the Upper Trans Pecos, the Van Horn
area, Marfa Plateau and Davis Mountains.  These areas may need to be
added to the Red Flag Warning.  Will not upgrade at this time since
wind speeds may not be strong enough for critical conditions.
Aside from RH/s dropping to 5-10%, fire danger will be very high to
extreme areawide.  20 foot winds will decrease somewhat Wednesday
evening, while RH/s creep higher. Therefore, will continue the Red
Flag Warning until 03/03Z.

A Pacific cold front will move across the region Thursday.  It will
be windy and cooler areawide, but drier too, especially along and
north of Interstate 20.  As a result, expect critical fire weather
conditions could occur in these areas Thursday afternoon.  Will not
issue a Fire Weather Watch yet, since some of these factors could
change over the next 24 to 48 hours, and the Red Flag Warning may
be undecipherable if another segment is included at this time.
Elevated fire weather conditions areawide Thursday afternoon does
look pretty certain though.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 6 AM Wednesday to 6 PM MDT Thursday FOR
     THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

     RED FLAG WARNING until 9 PM MDT Wednesday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
     Plains/BLM Roswell/LNZ.

TX...HIGH WIND WARNING from 6 AM Wednesday to 6 PM MDT Thursday FOR
     THE FOLLOWING ZONES... Guadalupe Mountains.

     RED FLAG WARNING until 9 PM MDT Wednesday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains.

&&
Hazardous weather outlook, Apr 1, 1:52 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT TUE APR 1 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
152 PM CDT TUE APR 1 2014 /1252 PM MDT TUE APR 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE AN EXTENDED DRYING PERIOD OF THE FUELS THROUGH
THURSDAY WITH CRITICAL FIRE WEATHER POSSIBLE EACH DAY, ESPECIALLY
FROM THE GUADALUPE MOUNTAINS ACROSS THE SOUTHEAST NEW MEXICO PLAINS.
A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS THROUGH TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN
PERMIAN BASIN AND LOWER TRANS PECOS THIS AFTERNOON AND TONIGHT. IF
ANY STORMS DEVELOP, SOME OF THEM COULD PRODUCE HAIL, GUSTY WINDS
OVER 50 MPH, FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND AT
LEAST BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE ONGOING IN THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WEDNESDAY MORNING, OR
WILL DEVELOP BY LATE MORNING, AND LAST UNTIL WEDNESDAY EVENING.
THEREFORE, A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS.
LOCATIONS ALONG AND WEST OF A GAIL TO ANDREWS TO PYOTE TO ALPINE
LINE COULD ALSO SEE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON.

STRONG WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS
WEDNESDAY AND THURSDAY, WITH WIND SPEEDS OF AT LEAST 40 TO 50 MPH
SUSTAINED AND GUSTS RANGING FROM 65 TO 75 MPH.  A HIGH WIND WARNING
IS IN EFFECT FOR BOTH DAYS IN THE GUADALUPES.  WESTERLY WINDS OF 25
TO 35 MPH COULD ALSO AFFECT PORTIONS OF THE SOUTHEAST NEW MEXICO
PLAINS WEDNESDAY.

WIDESPREAD WINDY TO VERY WINDY CONDITIONS WILL BE POSSIBLE ACROSS
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY.  WESTERLY
WINDS OF 25 TO 35 MPH COULD AFFECT MOST AREAS, ALONG WITH BLOWING
DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER THERE WILL BE A
HEIGHTENED RISK OF FIRES THIS WEEK.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:08 AM CDTWind AdvisoryMAF14 hr
Apr 2, 2:50 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more31 hr

Nearby

Fire Weather Watches in Texas, 2014Fire Weather Watches in New Mexico, 2014Every fire weather watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.